Jump to content

weight loss while on Tagrisso


Ronu

Recommended Posts

Hi

 My husband is on Tagrisso for 2 months now. Even though his last scan showed 50% reduction in the lesson sizes, he continues to lose weight and has lost about 10 lbs since treatment. Is it common to go through this? If so, how to manage weight loss?

 

Link to comment
Share on other sites

Hi Ronu,

I’d recommend finding a nutritionist who specializes in integrative medicine (also called Functional Medicine) to help assess the type and number of calories needed on targeted therapy. 
While I was still dropping weight when I started the inhibitor for a different mutation, it felt like I was eating all the time. Not all calories are created equal and it’s important to find nutrient rich high calorie whole foods that can be slowly metabolized.  
Here are some of the things we did: walnuts, avocados in smoothies, organic whole wheat pasta, quinoa, homemade trail mix with lots of seeds (sunflower & pumpkin), chia pudding with almond milk, ground flax seed sprinkled on anything, and my least favorite, shots of olive oil.  I had to avoid dairy since it caused terrible constipation.  
 

It took a few weeks to arrest the weight loss so the key is to keep up those healthy calories even when you have no energy to eat.  Now I have the opposite problem!  
 

Michelle

Link to comment
Share on other sites

Thanks Michelle. Well look for nutritionist. Even I feel that he’s eating well, but worried of his weight loss. As you said, he might not be getting sufficient nutrients as per the targeted therapy. Appreciate your response.

 I’ll also try adding the food you listed in his diet. Even he’s on non-diary diet, so whatever you suggested should help him too.

 You said, you have opposite problem now; there is no end to these side effects at all?? Since last night, he has ranges on his chest and lower back. He says it’s irritable. That’s common side effect of Tagrisso its what I heard 😔

Link to comment
Share on other sites

These inhibitors are curious, some side effects pop up right away, resolve then others show up. It’s whack a mole.  All of the side effects are manageable. 
 

I’ve gained 18lbs over the course of a year on my inhibitor, normal I’m told. For me the biggest challenges are fatigue, edema, muscle & achey joints.  I’m very active so my new plan is to focus on strength training this winter. 
 

The Tagrisso rash will usually resolve. You might ask for a referral to a oncology dermatologist if OTC creams aren’t effective.  

For diet I had to eliminate salt, sugar & dairy.  Anything out of a box or jar got tossed.  I make my own soups and sauces.  
 

I found acupuncture to be helpful in managing the fatigue.  It took me a while to find one with a concentration in oncology. There are a lot of quacks out there.  The nurses at my clinic were a good referral source.  Don’t be afraid to speak up, there’s no need for hubby to suffer.  
 

Sounds like things are going well & I hope that’s the case for many years to come! 
 

 

Link to comment
Share on other sites

Thanks again Michelle. It’s definitely inspiring to know how others are managing side effects. 
In general, my husband is very active person, takes things positively. So far, so good. Hopefully, it remains same for long. 
Good to know that you’ve plans for strength training. He was going to core power yoga for couple of months now, but recently stopped because of his weight loss. I’ll share your story with him, so he has hopes in getting back to his routine soon. 
I’ll reach out to nurse for his rashes. 
Thanks  again!

 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.